MAUDE Adverse Event Report: STRYKER ORTHOPAEDICS-MAHWAH TRIDENTII TRITANIUM CLUSTER54E; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, POROUS UNCEMENTED

STRYKER ORTHOPAEDICS-MAHWAH TRIDENTII TRITANIUM CLUSTER54E; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, POROUS UNCEMENTED
Model Number 702-04-54E
Medical Device Problem Code Corroded (1131)
Health Effect - Clinical Codes Inflammation (1932); Osteolysis (2377)
Date of Event 09/18/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Reported event: an event regarding fretting involving an unknown shell was reported.The event was not confirmed.Method & results: device evaluation and results: not performed as product was not returned.Clinician review:no medical records were received for review with a clinical consultant.Device history review: could not be performed as lot code information was not provided.Complaint history review: could not be performed as lot code information was not provided.Conclusion: it was reported that patient had a revision due to corrosion noted on the back of the mdm liner, on the inner surface of the acetabular shell and in the joint fluid and pelvic osteolysis.The event could not be confirmed nor the exact cause be determined because insufficient information was provided.Additional information including device details, operative reports, progress notes, x-rays and return of the device are needed to fully investigate the event.If further information becomes available or the product is returned, this investigation will be re-opened.Device not returned.
 
Event or Problem Description
It was reported the patient's left mako hip was revised due to corrosion, fluid buildup, metal debris, and massive pelvic osteolysis.An mdm metal liner, adm/ mdm poly insert, and femoral head of unknown composition were revised to a 40mm x3 insert, 40mm ceramic head with a +4 v40 sleeve.The reporting rep (who was not the rep present for the revision surgery) does not know at the time of report where the corrosion occurred.Update: "according to dr.(b)(6) the corrosion was noted on the back of the mdm liner, on the inner surface of the acetabular shell and in the joint fluid.The femoral head that was revised was delta ceramic.The explanted components were retained by the patient.I do not have any pictures of the explanted components as i was not present for the surgery.".
 
Additional Manufacturer Narrative
Reported event: an event regarding wear involving a trident ii shell was reported.The event was not confirmed.Method & results: -device evaluation and results: not performed as product remained implanted.-clinician review: no medical records were received for review with a clinical consultant.-product history review: review of the device history records indicate devices were manufactured and accepted into final stock with no relevant reported discrepancies.-complaint history review: there have been no other similar events for the lot referenced.Conclusion: it was reported that patient had a revision due to corrosion noted on the back of the mdm liner, on the inner surface of the acetabular shell and in the joint fluid and pelvic osteolysis.The event could not be confirmed nor the exact cause be determined because insufficient information was provided.Additional information including device details, operative reports, progress notes, x-rays and return of the device are needed to fully investigate the event.If further information becomes available or the product is returned, this investigation will be re-opened.
 
Event or Problem Description

Brand Name
TRIDENTII TRITANIUM CLUSTER54E
Common Device Name
PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, POROUS UNCEMENTED
Manufacturer (Section D)
STRYKER ORTHOPAEDICS-MAHWAH
325 corporate drive
mahwah NJ 07430
Manufacturer (Section G)
STRYKER ORTHOPAEDICS-CORK
ida industrial estate
carrigtwohill NJ NA
EI   NA
Manufacturer Contact
diana rogers
210 centennial avenue
centennial park, elstree
borehamwood WD6 3-SJ
UK   WD6 3SJ
2082386500
MDR Report Key11139454
Report Number0002249697-2021-00065
Device Sequence Number3950223
Product Code LPH
UDI-Device Identifier07613327344073
UDI-Public07613327344073
Combination Product (Y/N)N
Initial Reporter StateNC
Initial Reporter CountryUS
PMA/510(K) Number
K161569
Number of Events Summarized1
Summary Report (Y/N)N
Device Explanted Year2020
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 04/26/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date08/31/2023
Device Model Number702-04-54E
Device Catalogue Number702-04-54E
Device Lot Number66916301
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 12/15/2020
Supplement Date Received by Manufacturer03/31/2022
Initial Report FDA Received Date01/08/2021
Supplement Report FDA Received Date04/26/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured08/15/2018
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age62 YR
Patient SexMale
Patient Weight113 KG